Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 79, NWS Phoenix, AZ

October 20, 2015Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 20, 2015, 4:08 AM MST for Maricopa County, Arizona. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2015, 4:08 AM MST (11:08 UTC)
Expired
Oct 20, 2015, 4:30 AM MST
In force
22 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 44 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WUUS55 KPSR 201108
SVRPSR
AZC013-201200-
/O.NEW.KPSR.SV.W.0079.151020T1108Z-151020T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
408 AM MST TUE OCT 20 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 500 AM MST

* AT 407 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR GOLDFIELD RANCH...OR NEAR SUGARLOAF MOUNTAIN...AND
  MOVING NORTH AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE
  DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  FOUNTAIN HILLS...BALLANTINE TRAILHEAD...ROUND VALLEY...SUGARLOAF
  MOUNTAIN...SALT RIVER TUBING RECREATION AREA...GOLDFIELD RANCH...
  MCDOWELL MOUNTAIN PARK...RIO VERDE AND FORT MCDOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3352 11157 3359 11177 3393 11166 3383 11140
TIME...MOT...LOC 1107Z 201DEG 28KT 3365 11163 

$$

LEINS
1 follow-up statement
673 
WWUS55 KPSR 201130
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
430 AM MST TUE OCT 20 2015

AZC013-201139-
/O.CAN.KPSR.SV.W.0079.000000T0000Z-151020T1200Z/
MARICOPA AZ-
430 AM MST TUE OCT 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARICOPA COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING NEAR FOUNTAIN HILLS HAS 
WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE 
THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3352 11157 3359 11177 3393 11166 3383 11140
TIME...MOT...LOC 1120Z 201DEG 28KT 3388 11192 

$$

LEINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 3:20 AM MST, 48 minutes earlier.

Area forecast discussion, Oct 20, 3:20 AM MST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
320 AM MST TUE OCT 20 2015

.SYNOPSIS...
A PERSISTENT AREA OF LOW PRESSURE OVER THE WESTERN UNITED STATES
WILL BRING ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS TO THE
DESERT SOUTHWEST THROUGH WEDNESDAY. TEMPERATURES WILL COOL OFF WITH
THE LOW PRESSURE SYSTEM. A DRIER AND WARMER AIRMASS WILL RETURN THIS
WEEKEND.

&&

.DISCUSSION...
AFTER AN EVENING OF A FEW STRONG THUNDERSTORMS TO THE WEST OF THE
PHOENIX AREA...ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
EARLY THIS MORNING. THIS ACTIVITY IS IN RESPONSE TO A STRONG
SHORTWAVE LOCATED OVER SOUTHWEST ARIZONA WHICH IS EMBEDDED IN A MUCH
BROADER DEEP TROUGH OVER THE WESTERN UNITED STATES. A SERIES OF
SHORTWAVE FEATURES WILL AFFECT THE DESERT SOUTHWEST TODAY INTO
WEDNESDAY BRINGING SEVERAL POTENTIAL ROUNDS OF SHOWERS AND
THUNDERSTORMS TO ARIZONA. THE STRONG TO SEVERE THREAT WILL PERSIST
TODAY...BUT WINDS ALOFT WILL BE DECREASING ACROSS SOUTH-CENTRAL
ARIZONA THIS AFTERNOON...SO BEST CHANCES OF ANY STRONGER STORMS WILL
EXIST MAINLY EAST OF THE PHOENIX METRO AREA. AS OF NOW THINKING THE
SHOWERS AND THUNDERSTORMS CURRENTLY WILL LAST THROUGH AROUND DAYBREAK
WITH A BIT OF A BREAK IN THE ACTIVITY THROUGH EARLY THIS AFTERNOON AS
THE FIRST WAVE PUSHES INTO NORTHERN ARIZONA.

THE FOCUS THEN TURNS TO A STRONGER SHORTWAVE MOVING INTO THE AREA
THIS EVENING INTO TONIGHT. THE LOW CENTER WILL REORIENT ITSELF OVER
SOUTHEAST CALIFORNIA LATER THIS MORNING AND THEN INTO SOUTHERN
ARIZONA FROM THIS EVENING INTO WEDNESDAY. A STRONG PV ANOMALY
ACCOMPANIED BY A 100 KT UPPER LEVEL JET MAX WILL DIVE SOUTHWARD TODAY
ALONG THE BACK EDGE OF THE DEEP TROUGH...HELPING TO STRENGTHEN THE
TROUGH FURTHER. THIS STRONG PV ANOMALY IS FORECAST TO ROUND THE BASE
OF THE TROUGH THIS AFTERNOON THROUGH BAJA AND THE GULF OF CALIFORNIA
AND THEN SWING NORTHWARD INTO SOUTH-CENTRAL ARIZONA THIS EVENING INTO
TONIGHT. AMPLE LIFT FROM THIS FEATURE ALONG WITH MODEST INSTABILITY
SHOULD ALLOW FOR A BROAD AREA OF SHOWERS AND THUNDERSTORMS TO MOVE
THROUGH SOUTH-CENTRAL ARIZONA TONIGHT INTO WEDNESDAY MORNING. AS A
RESULT...I HAVE INCREASED POPS OVER THIS AREA SIGNIFICANTLY.
STEERING FLOW WILL HAVE WEAKENED BY THIS POINT...SO STORM MOVEMENT
WILL SLOW ENOUGH TO PROVIDE A POSSIBILITY OF SOME LOCALIZED FLOODING.

FOR WEDNESDAY...THE LOW CENTER WILL REMAIN FAIRLY STATIONARY OVER
SOUTHERN ARIZONA WITH AN AREA OF FOCUSED VERTICAL ASCENT FROM PHOENIX
EASTWARD. DRIER AIR WILL BEGIN TO GET DRAWN IN FROM THE NORTH DURING
THE DAY WEDNESDAY...SO INSTABILITY VALUES WILL DROP LEAVING MAINLY A
GOOD SHOT OF SHOWERS AND A FEW THUNDERSTORMS. CHANCES FOR SHOWERS
WILL DIMINISH BY WEDNESDAY EVENING AND SHOULD MAINLY BE OVER HIGHER
TERRAIN AREAS EAST OF PHOENIX. TEMPERATURES THROUGH WEDNESDAY WILL
SEEM RATHER COOL WITH HIGHS ONLY IN THE UPPER 70S TO LOWER 80S OVER
THE SOUTH-CENTRAL DESERTS...BUT MORE LIKE THE MIDDLE TO UPPER 80S
ACROSS OUR WESTERN ZONES.

THURSDAY AND FRIDAY WILL BE A TRANSITION PERIOD AS THIS DEEP LOW
FINALLY MOVES EASTWARD ALLOWING FOR MUCH DRIER CONDITIONS AND A
WARMING TREND. THE SYNOPTIC FLOW WILL BRING IN A WEAK RIDGE BY FRIDAY
NIGHT FOLLOWED BY MORE OF A ZONAL TYPE FLOW PATTERN THROUGH THE
WEEKEND. RAIN CHANCES WILL END ACROSS MOST OF THE AREA ON THURSDAY
AND THE REGION SHOULD STAY DRY AT LEAST THROUGH THE MIDDLE OF NEXT
WEEK. TEMPERATURES WILL CLIMB BACK TO NEAR NORMALS BY FRIDAY AND THEN
EVEN SLIGHTLY ABOVE NORMAL FOR THE WEEKEND INTO NEXT WEEK.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
FAVORED AREA FOR CONVECTION GENERALLY REMAINS WEST OF THE PHOENIX
AREA OVERNIGHT...WITH A SLIGHT CHANCE THAT THESE STORMS WILL AFFECT
ONE OF THE PHOENIX TERMINALS WITH BRIEF HEAVY RAIN AND STRONG WINDS.
SHOWERS AND THUNDERSTORMS WILL REDEVELOP EARLY TUESDAY MORNING...
WITH THE THREAT CONTINUING THROUGH THE DAY TUESDAY. BEST ESTIMATE
FOR TIMING OF THE ONSET IS AROUND 09-11Z. OTHERWISE...CIGS AROUND 5-
7K FT WILL PERSIST THROUGH TUESDAY.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
LATEST GUIDANCE SUGGESTS THAT STORMS WILL GENERALLY REMAIN EAST OF
KBLH/KIPL THROUGH TUESDAY. SCATTERED CLOUD DECKS GENERALLY AOA 9KFT
AND LIGHT WINDS EXPECTED ACROSS THE AREA DURING THE PERIOD.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER... THURSDAY THROUGH MONDAY...
LOW PRESSURE WILL MIGRATE EAST OF THE REGION THURSDAY. IN ITS
WAKE...A SLOW WARMING TREND IS EXPECTED THROUGH THE WEEKEND. ANOTHER
WEAK LOW PRESSURE SYSTEM WILL MOVE THROUGH FRIDAY...BUT IS NOT
EXPECTED TO PRODUCE ANY SENSIBLE WEATHER IMPACTS. AFTERNOON HUMIDITY
VALUES IN THE 25 TO 45 PERCENT RANGE EARLIER IN THE WEEK WILL FALL
INTO THE 20 TO 35 PERCENT RANGE BY THE WEEKEND. OVERNIGHT RECOVERY
WILL BE GOOD TO EXCELLENT.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
AVIATION...MEYERS/HIRSCH
FIRE WEATHER...HIRSCH

In the hours before

Special weather statement, Oct 20, 1:06 AM MST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
106 AM MST TUE OCT 20 2015

AZZ021-026-200845-
WEST CENTRAL DESERTS AZ-SOUTHWEST DESERTS AZ-
106 AM MST TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL LA PAZ AND NORTHEASTERN YUMA COUNTIES

UNTIL 145 AM MST

AT 106 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTHEAST OF KOFA WILDLIFE REFUGE...OR 44 MILES NORTHEAST OF
MARTINEZ LAKE...MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LA PAZ
AND NORTHEASTERN YUMA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3317 11361 3324 11392 3369 11389 3359 11334
TIME...MOT...LOC 0806Z 189DEG 28KT 3331 11382

LEINS
Special weather statement, Oct 20, 1:32 AM MST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
132 AM MST TUE OCT 20 2015

AZZ023-024-200915-
GREATER PHOENIX AREA AZ-SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
132 AM MST TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MARICOPA COUNTY

UNTIL 215 AM MST

AT 132 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GRANITE REEF DAM...OR NEAR FOUNTAIN HILLS...MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MESA...SCOTTSDALE...FOUNTAIN HILLS...ROUND VALLEY...SUGARLOAF
MOUNTAIN...SALT RIVER TUBING RECREATION AREA...USERY MOUNTAIN PARK...
GOLDFIELD RANCH...MCDOWELL MOUNTAIN PARK...RIO VERDE...GRANITE REEF
DAM AND FORT MCDOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3347 11159 3349 11179 3389 11184 3386 11147
TIME...MOT...LOC 0832Z 183DEG 26KT 3355 11168

LEINS
Special weather statement, Oct 20, 2:11 AM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
211 AM MST TUE OCT 20 2015

AZZ023-024-201000-
GREATER PHOENIX AREA AZ-SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
211 AM MST TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MARICOPA COUNTY

UNTIL 300 AM MST

AT 210 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DESERT MOUNTAIN...OR 8 MILES NORTHEAST OF SCOTTSDALE...MOVING NORTH
AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSDALE...CAVE CREEK...CAREFREE...CAMP CREEK...DESERT MOUNTAIN...
RIO VERDE AND SEVEN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3400 11159 3373 11157 3372 11190 3403 11198
TIME...MOT...LOC 0910Z 169DEG 22KT 3380 11179

LEINS
Special weather statement, Oct 20, 3:02 AM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
302 AM MST TUE OCT 20 2015

AZZ023-201045-
GREATER PHOENIX AREA AZ-
302 AM MST TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY

UNTIL 345 AM MST

AT 302 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHANDLER...MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...MESA...CHANDLER...SCOTTSDALE...GILBERT...TEMPE...PARADISE
VALLEY...SUN LAKES...SKY HARBOR AIRPORT...PIESTEWA PEAK PARK...MESA
RIVERVIEW MALL...GILBERT CITY HALL...TEMPE MARKETPLACE...CAMELBACK
MOUNTAIN...PAPAGO PARK...DOWNTOWN SCOTTSDALE...FREESTONE PARK...
ARIZONA STATE UNIVERSITY...DOWNTOWN MESA AND FIESTA MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3324 11175 3321 11196 3355 11208 3359 11180
TIME...MOT...LOC 1002Z 169DEG 22KT 3330 11188

LEINS
Special weather statement, Oct 20, 3:34 AM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
334 AM MST TUE OCT 20 2015

AZZ022>024-201130-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
334 AM MST TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MARICOPA COUNTY

UNTIL 430 AM MST

AT 334 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PEORIA...MOVING NORTH AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...PEORIA...SUN CITY WEST...NEW RIVER...SUN CITY...
CAVE CREEK...METRO CENTER...DEER VALLEY AIRPORT...ARROWHEAD MALL...
VISTANCIA AND ANTHEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3402 11186 3401 11184 3356 11209 3367 11239
      3390 11234 3389 11228 3391 11224 3395 11224
      3397 11219 3405 11215
TIME...MOT...LOC 1034Z 197DEG 31KT 3367 11224

LEINS
Special weather statement, Oct 20, 3:36 AM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
336 AM MST TUE OCT 20 2015

AZZ023-024-201130-
GREATER PHOENIX AREA AZ-SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
336 AM MST TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN GILA AND NORTH CENTRAL MARICOPA COUNTIES

UNTIL 430 AM MST

AT 335 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PARADISE VALLEY...MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...MESA...SCOTTSDALE...FOUNTAIN HILLS...PARADISE VALLEY...
SYCAMORE CREEK...CAVE CREEK...CAREFREE...MCDOWELL MOUNTAIN PARK...
SALT RIVER INDIAN COMMUNITY...PIESTEWA PEAK PARK...CAMP CREEK...
DESERT MOUNTAIN...NORTH MOUNTAIN PARK...DESERT RIDGE MARKETPLACE...
CAMELBACK MOUNTAIN...RIO VERDE...SCOTTSDALE AIRPORT...DOWNTOWN
SCOTTSDALE AND FORT MCDOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3401 11142 3342 11178 3356 11209 3401 11184
      3400 11150 3401 11148
TIME...MOT...LOC 1035Z 198DEG 25KT 3354 11190

LEINS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 5:05 PM MSTSpecial Weather StatementPSRMaricopa40 min
Oct 19, 5:24 PM MSTSevere Thunderstorm WarningPSRMaricopa51 min
Oct 19, 9:05 PM MSTSpecial Weather StatementPSRMaricopa40 min
Oct 19, 9:52 PM MSTSpecial Weather StatementPSR23 min
Oct 19, 11:23 PM MSTSpecial Weather StatementPSR52 min
Oct 20, 12:41 AM MSTSpecial Weather StatementPSR49 min
Oct 20, 12:58 AM MSTSpecial Weather StatementPSRMaricopa47 min
Oct 20, 1:06 AM MSTSpecial Weather StatementPSRLa Paz39 min
Oct 20, 1:32 AM MSTSpecial Weather StatementPSR43 min
Oct 20, 2:11 AM MSTSpecial Weather StatementPSR49 min
Oct 20, 3:02 AM MSTSpecial Weather StatementPSRMaricopa43 min
Oct 20, 3:34 AM MSTSpecial Weather StatementPSR56 min
Oct 20, 3:36 AM MSTSpecial Weather StatementPSR54 min
Oct 20, 4:21 AM MSTSevere Thunderstorm WarningPSRMaricopa39 min
Oct 20, 4:59 AM MSTSpecial Weather StatementPSR31 min
Oct 20, 5:38 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Oct 20, 7:50 AM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma3 hr
Oct 20, 8:30 AM MSTAreal Flood AdvisoryPSRMaricopa60 min
Oct 20, 9:08 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Oct 20, 10:01 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Oct 20, 10:09 AM MSTFlash Flood WarningPSRMaricopa96 min
Oct 20, 10:47 AM MSTSevere Thunderstorm WarningPSRMaricopa43 min
Oct 20, 11:23 AM MSTFlash Flood WarningPSRMaricopa2 hr
Oct 20, 11:37 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Oct 20, 11:44 AM MSTSevere Thunderstorm WarningPSRMaricopa46 min
Oct 20, 12:57 PM MSTSevere Thunderstorm WarningPSRMaricopa33 min
Oct 20, 3:33 PM MSTSpecial Weather StatementPSRLa Paz42 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.